MAUDE Adverse Event Report: STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES; PLATE, FIXATION, BONE

STRYKER GMBH VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES; PLATE, FIXATION, BONE
Model Number 54-25384
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
Pharmacist reported to stryker that: "during a procedure, it was impossible to insert one of the locked screws into one of the holes in the plate, which prevented the plate from being fixed.The existing screws and the plate were removed in order to install a new plate.Clinical consequences : nothing to report.Action taken: device quarantined, awaiting retrieval and expertise".
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and fully functional.The device inspection revealed the following: the plate was returned and doesn't show any extensive signs of usage.The screw holes in this plate show a little abrasion of metal due to the screw insertion reported.The plate was tested with a random variax 2 locking screw, which locked perfectly.The plate is therefore considered functional.An nc was opened and is investigating the event further, from a screw perspective.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.

Brand Name
VOLAR SMARTLOCK DISTAL RADIUS PLATE, NARROW, RIGHT,SHORT, 9 HOLES
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10673048
Report Number0008031020-2020-02324
Device Sequence Number14093765
Product Code HRS
UDI-Device Identifier07613154345502
UDI-Public07613154345502
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number54-25384
Device Catalogue Number54-25384
Device Lot Number1000418880
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer11/19/2020
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1